Thursday, November 1, 2012

Guesss I'd Better Be Smart About This

I have felt bad all day, very tired with a bit of a headache. And although I take anti-anxiety medication, I have been fighting off panic attacks all day as well. Felt like my blood pressure was high, so while I was out this afternoon I checked it at one of those self-check-thingys at Kroger. Yep. High. Very, VERY high. Hmm. Wonder what has spiked it?

I'll check it again tomorrow, and then a couple times a week for a few weeks.  If it goes back to normal, fine. If it stays high, even a little high, I guess I'm going to have to buck up and go to the doctor about it. I REALLY don't want to have high blood pressure or go on medication for it. On the other hand, I REALLY don't want to have a stroke or a heart attackI REALLY need to lose some weight. 

On the bright side, I have a sixteen year old daughter here who would just LOVE to take daily walks with her old mom and do some cardio workouts with her.  Yep. Guess I'd better be smart about this. 

6 comments:

Paula said...

My blood pressure was very very high today too and I already take pills. Wonder what's in the air?

Beth said...

Please don't take this lightly, Lori. The reality is that as we get older, we have to be a little--okay, a LOT--more conscientious about our health. Even Ken broke down and started taking a mild medication when it turned out his BP was running high. He's also voluntarily cut back on putting salt on things, and I've been trying to cut down our sodium in the foods that I buy. I know you feel the same way we do...we want to be around for a long time to enjoy life, and I KNOW you're like me in having plenty of books to read! :)

So don't dismiss this, and don't dismiss a possible medication. You already know the score about starting to exercise more. I got my wake-up call when I heard that I had osteopenia. Work it, girl!

That corgi :) said...

You know not to mess around too much with high blood pressure with what else can result from it. I think its neat that your 16 y/o wants to spend time with you exercising! I say go for it!

betty

Ken Riches said...

I am on a light dose water pill and it has had no side effects. Please go see your doctor and get blood tests to make sure there is not something secondary causing the high blood pressure.

FrankandMary said...

Ok, Beth said much of what I was going to type, but I think she put it better. I exercise 2 hours a day, partly because my anti-psychotic meds cause weight gain & increase appetite....& they can also cause diabetes, which my Mom died of...so I eat less & exercise more (creeping away now).

Martha said...

Hope you are getting in those workouts, hope your blood pressure is back under control and hope you and your family had a wonderful Thanksgiving!